MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM; CATHETER HEMODIALYTSIS NON IMP

ARROW INTERNATIONAL LLC HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM; CATHETER HEMODIALYTSIS NON IMP
Model Number IPN919794
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the catheter malfunctioned during dialysis.The flow lines were connected properly.But the alarm rang.Despite reversing the lines, the flow remained insufficient.The volume of blood treated was insufficient.It was reported that there was a poor purification blood quality because of the issue.Additional information has been requested from the account regarding the condition of the patient.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one hemodialysis catheter for analysis.Definite signs of use in the form of biological material were observed.Initial visual analysis revealed no obvious defects or anomalies.Based on the dhr finding identified, the catheter was cross sectioned and dimensionally inspected via a microscope.Microscopic analysis of the catheter extrusion diameter confirmed that it was not within the specification limits per the catheter drawing.The overall length of the catheter measured 150mm which is within the specification limits of 147mm - 167mm per the catheter product drawing.The catheter was then cross sectioned to analyze the outer diameter and the inner diameter widths.The outer diameter from two points were measured, and slight ovality was observed.The catheter outer diameters measured 4.699mm and 4.4958mm, of which 4.4958mm is not within the specification limits of 4.62mm - 4.72mm per the extrusion graphic.Additionally, the width of the first lumen measured 1.27mm which is not within the specification limits of 1.42mm - 1.52mm per the extrusion graphic.The width of the second lumen measured 1.8796mm which is within the specification limits of 1.86mm - 1.96mm per the extrusion graphic.The extension lines of the catheter were flushed using a lab inventory syringe, and both lumens flushed as intended.Performed per ifu statement "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the extension lines were tested for liquid leakage per amrq-000162 rev.07 (bs en iso 10555-1 annex c) which states that no liquid leakage should form in one or more falling drops of water when tested at 300-320kpa for 30 seconds.Each extension line was separately attached to the leak tester, the distal tip of the catheter was occluded, and the leak tester was turned to 300 kpa for 30 seconds.No leaks were found anywhere on the catheter body or extension lines.A device history record review was performed, and a relevant finding was identified.A non-conformance was initiated for lot 72c22c0448 to address the issue of "incorrect lumen diameter".The ifu provided with this kit informs the user, "ensure catheter patency prior to use.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.".The customer report of a blocked catheter could not be confirmed as part of this complaint investigation.However, dimensional inspection of the returned catheter revealed that the catheter did not pass all relevant dimensional requirements.The width of the inner lumen was found to out of spec which could have potentially contributed to the reported event that "the flow remained insufficient" in the catheter.Therefore, based on the customer report and sample received, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.
 
Additional Manufacturer Narrative
Qn# (b)(4).Udi related data quality updates only.Section d.4.-(udi)# corrected to (b)(4).The customer returned one hemodialysis catheter for analysis.Definite signs of use in the form of biological material were observed.Initial visual analysis revealed no obvious defects or anomalies.Based on the dhr finding identified, the catheter was cross sectioned and dimensionally inspected via a microscope.Microscopic analysis of the catheter extrusion diameter confirmed that it was not within the specification limits per the catheter drawing.The overall length of the catheter measured 150mm which is within the specification limits of 147mm - 167mm per the catheter product drawing.The catheter was then cross sectioned to analyze the outer diameter and the inner diameter widths.The outer diameter from two points were measured, and slight ovality was observed.The catheter outer diameters measured 4.699mm and 4.4958mm, of which 4.4958mm is not within the specification limits of 4.62mm - 4.72mm per the extrusion graphic.Additionally, the width of the first lumen measured 1.27mm which is not within the specification limits of 1.42mm - 1.52mm per the extrusion graphic.The width of the second lumen measured 1.8796mm which is within the specification limits of 1.86mm - 1.96mm per the extrusion graphic.The extension lines of the catheter were flushed using a lab inventory syringe, and both lumens flushed as intended.Performed per ifu statement "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the extension lines were tested for liquid leakage per amrq-000162 rev.07 (bs en iso 10555-1 annex c) which states that no liquid leakage should form in one or more falling drops of water when tested at 300-320kpa for 30 seconds.Each extension line was separately attached to the leak tester, the distal tip of the catheter was occluded, and the leak tester was turned to 300 kpa for 30 seconds.No leaks were found anywhere on the catheter body or extension lines.A device history record review was performed, and a relevant finding was identified.A non-conformance was initiated for lot 72c22c0448 to address the issue of "incorrect lumen diameter".The ifu provided with this kit informs the user, "ensure catheter patency prior to use.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture." the customer report of a blocked catheter could not be confirmed as part of this complaint investigation.However, dimensional inspection of the returned catheter revealed that the catheter did not pass all relevant dimensional requirements.The width of the inner lumen was found to out of spec which could have potentially contributed to the reported event that "the flow remained insufficient" in the catheter.Therefore, based on the customer report and sample received, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM
Common Device Name
CATHETER HEMODIALYTSIS NON IMP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17849925
Report Number3006425876-2023-00945
Device Sequence Number6890753
Product Code MPB
UDI-Device Identifier00801902100191
UDI-Public(01)00801902100191(11)221214(17)241103(10)71F23C0152(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model NumberIPN919794
Device Catalogue NumberCS-22142-F
Device Lot Number71F23C0152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer12/04/2023
Not provided
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date12/05/2023
10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.
Patient SexUnknown